Movement Disorders Possibly Induced by Traditional Chinese Herbs

@article{Wang2003MovementDP,
  title={Movement Disorders Possibly Induced by Traditional Chinese Herbs},
  author={X.-P. Wang and R.-M. Yang},
  journal={European Neurology},
  year={2003},
  volume={50},
  pages={153 - 159}
}
The authors describe the neurological presentation and CT/MRI findings in 4 patients exposed to overdoses of decoctions of two different Chinese herbs. Case 1, a 15-year-old boy, ingested herba serissae along with the safe-dosage Salvia miltiorrhiza for treating a left renal stone. Sophora subprostrata root (SSR) was primarily used for treating three other diseases: viral B hepatitis in case 2, a 9-year-old boy; infection of the throat and a low fever in case 3, a 11-year-old girl, and a minor… 

Figures from this paper

Acute Movement Disorders in Childhood

Common and uncommon causes of acute-onset movement disorders are summarized, focusing on clinical presentation and appropriate diagnostic investigations, to provide a useful clinician’s guide to this expanding field of pediatric neurology.

Anticopper efficacy of captopril and sodium dimercaptosulphonate in patients with Wilson's disease.

The results obtained in this four-group sample suggest that captopril might be a mild anticopper agent for Wilson's disease, possibly relieving the hepatic portal hypertension, but that DMPS has a greater field of anticoppers efficiency thancaptopril.

A case–control study of multiple system atrophy in Korean patients

It is shown that MSA in Korea is characterized by risk factors that are both similar to and different from those affecting Western populations and that herbal medicines constitute a new MSA risk factor for the Korean population.

The potential impact of the use of homeopathic and herbal remedies on monitoring the safety of prescription products

The survey demonstrates the potential for herbal remedies and homeopathic products, to produce adverse drug reactions or drug interactions, and shows the scope for potential for confusion with those arising from conventional medicines.

Toxic Markers of Matrine Determined Using 1H-NMR-Based Metabolomics in Cultured Cells In Vitro and Rats In Vivo

Overall, a significant perturbation of metabolites in response to high dose of matrine was observed both in vivo and in vitro, and the selected metabolites particularly represent an attractive marker for matrine-induced toxicity.

Hepatotoxicity induced by radix Sophorae tonkinensis in mice and increased serum cholinesterase as a potential supplemental biomarker for liver injury.

  • Liping WangJinyao Lu Xuesong Tian
  • Medicine, Biology
    Experimental and toxicologic pathology : official journal of the Gesellschaft fur Toxikologische Pathologie
  • 2017

References

SHOWING 1-10 OF 32 REFERENCES

Botulinum Toxin for Treatment of Jaw Opening Dystonia in Hallervorden-Spatz Syndrome

Botulinum toxin type A (BT) has now been used for several years for symptomatic treatment of a variety of muscle hyperactivity disorders and is reported to be used to treat mandibular symptoms of HSS.

Parkinsonism after Carbon Monoxide Poisoning

  • I. Choi
  • Medicine, Psychology
    European Neurology
  • 2002
In conclusion, parkinsonism after CO poisoning is not rare and usually appears as a part of delayed CO encephalopathy, and any drug is not effective, but the prognosis is good.

Delayed dystonia with striatal CT lucencies induced by a mycotoxin (3-nitropropionic acid)

A clinical syndrome of delayed dystonia in children subsequent to initial gastrointestinal symptoms and acute noninflammatory encephalopathy caused by the ingestion of mildewed sugarcane containing the Arthrinium-produced mycotoxin, 3-nitropropionic acid (3-NPA).

Wilson disease: asymptomatic or late‐onset type?

  • X. P. Wang
  • Medicine
    Acta neurologica Scandinavica
  • 1996
Comment on some aspects of this case concerning classification and management of patients with asymptomatic and/or lateonset WD and a case with only some fibrotic changes and fatty vacuoles in the liver in spite of an age of 49.

[A case of primary brain-stem injury recovered from persistent vegetative state after L-dopa administration].

L-dopa should be considered as the drugs of pharmacological intervention for the patients of masked parkinsonism behind "pseudo" persistent vegetative state whose dopaminergic systems might have been damaged.

Chronic inorganic mercury induced peripheral neuropathy

It is concluded that inorganic mercury exposure may induce severe axonal sensorimotor polyneuropathy in humans and that neurological deficits may persist in severe cases.

Apraxia of lid opening

The suitability of the term ALO was challenged, and its clinical features, pathophysiology, and treatment in light of the current medical literature are discussed.

Chronic Parkinsonism in humans due to a product of meperidine-analog synthesis.

It is proposed that this chemical selectively damages cells in the substantia nigra in patients who developed marked parkinsonism after using an illicit drug intravenously.

Acute paroxysmal dystonia induced by fluoxetine

A 32‐year‐old woman who developed paroxysmal episodes of right hemidystonia 2 days after taking fluoxetine withdrew and did not recur afterwards, to be the first report of paroxYSmal dystonia induced by fluoxettine.

A neuropsychological theory of multiple systems in category learning.

A neuropsychological theory is proposed that assumes category learning is a competition between separate verbal and implicit categorization systems and that the anterior cingulate and prefrontal cortices are critical to the verbal system.